MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_12.1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was exchanged with a different model and power but same length lens on (b)(6) 2024 due to low vault with rotation.Claim #(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 12.1mm vticm5_12.1 implantable collamer lens, of diopter -14.0/1.0/091 (sphere/cylinder/axis), into the patient's right eye (od) on (b)(6) 2024.On (b)(6) 2024 the lens was exchanged with a different model and power but same length lens due to low vault without rotation.This resolved the problem.Cause of event was reported as unknown and unkown if device failed to perform as intended.Status of the eye reported as "fine with vision.Quiet a/c".
 
Additional Manufacturer Narrative
H6 - 4110 - work order search: no additional similar complaint type events within associated lots were found.Claim # (b)(4).
 
Additional Manufacturer Narrative
H3 device evaluation: the lens was returned dry in a microcentrifuge vial.Visual inspection found no visible damage to the lens.Dimensional inspection found the lens to be within specifications.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key19576543
Report Number2023826-2024-02776
Device Sequence Number4159748
Product Code QCB
UDI-Device Identifier00840311304547
UDI-Public00840311304547
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberVTICM5_12.1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by Manufacturer06/20/2024
08/28/2024
Initial Report FDA Received Date06/20/2024
Supplement Report FDA Received Date06/20/2024
09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRDGE MODEL SFC-45, LOT #UNK.; FOAM TIP PLUNGER MODEL, LOT#-UNK.; INJECTOR MODEL MSI-TF, LOT #UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexFemale